Florida, 2011Damaging Wind in Florida, April 18, 2011
April 18, 2011 · NWS TBW · 1 event in 1 county or zone
An afternoon seabreeze developed along the Florida west coast and pushed inland through the afternoon and early evening. One thunderstorm produced strong gusty winds that caused damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An afternoon seabreeze developed along the Florida west coast and pushed inland through the afternoon and early evening. One thunderstorm produced strong gusty winds that caused damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 18, 8:25 PM EST, 10 minutes earlier.
Area forecast discussion, Apr 18, 8:25 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
925 PM EDT MON APR 18 2011
.UPDATE...SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS HAVE
DEVELOPED PRIMARILY OVER HIGHLANDS COUNTY...BUT A FEW IN HARDEE
AND POLK COUNTIES AS WELL. THE STRONGEST STORMS WILL CONTAIN SOME
HAIL...POSSIBLY UP TO QUARTER SIZED. THESE STORMS SHOULD BEGIN TO
DIMINISH IN THE NEXT HOUR AND DISSIPATE COMPLETELY BY MIDNIGHT.
THE GRIDS HAVE BEEN UPDATED TO INCLUDE THE LATEST WEATHER TRENDS
AND THE POINT AND CLICKS ON THE WEB SHOULD BE UPDATED. NO UPDATES
ARE PLANNED TO THE TEXT ZONES SINCE THESE SHOWERS AND STORMS WILL
ONLY BE AROUND FOR A FEW MORE HOURS.
&&
.AVIATION...
A FEW SHOWERS WILL BE IN THE VICINITY OF THE TERMINALS AFTER 18Z
TUESDAY AFTERNOON OTHERWISE VFR CONDITIONS ARE EXPECTED DURING THE
NEXT 24 HOURS. LIGHT AND VARIABLE WINDS TONIGHT WILL BECOME
SOUTHEAST AROUND 10 KNOTS AFTER 14Z TUESDAY MORNING BECOMING
SOUTHWEST TO WEST IN THE 10 TO 15 KNOT RANGE AFTER 18Z AS THE WEST
COAST SEA BREEZE DEVELOPS.
&&
.MARINE...WINDS ARE GENERALLY LIGHT NORTHWESTERLY IN RESPONSE TO
THE SEA BREEZE. EASTERLY WINDS WILL OVERSPREAD THE WATERS AGAIN
TONIGHT BUT DO NOT EXPECT ANYTHING HIGHER THAN 10 TO 15 KNOTS. NO
MAJOR CHANGES PLANNED TO THE FORECAST THIS EVENING.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
UPDATE/MARINE...JILLSON
AVIATION...MCMICHAEL
Hazardous weather outlook, Apr 18, 2:57 AM EST, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
357 AM EDT MON APR 18 2011
FLZ039-042-043-048>052-055>057-060>062-065-190000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
357 AM EDT MON APR 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MCNATT
In the hours before
Special weather statement, Apr 18, 7:09 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
809 PM EDT MON APR 18 2011
FLZ056-057-061-190045-
DE SOTO-HARDEE-HIGHLANDS-
809 PM EDT MON APR 18 2011
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HIGHLANDS...SOUTHEASTERN
HARDEE AND NORTHEASTERN DESOTO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR LAKE PLACID...MOVING NORTH AT 5 MPH...WILL AFFECT LAKE
PLACID...UNTIL 845 PM EDT.
ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG OUTFLOW AND SEA BREEZE
BOUNDARIES EXTENDING NORTHWESTWARD FROM THE STORM TOWARD ZOLFO
SPRINGS.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2744 8166 2746 8135 2720 8128 2723 8163
TIME...MOT...LOC 0007Z 164DEG 4KT 2729 8141
Special weather statement, Apr 18, 8:02 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
902 PM EDT MON APR 18 2011
FLZ057-190200-
HIGHLANDS-
902 PM EDT MON APR 18 2011
...STRONG THUNDERSTORMS WILL AFFECT HIGHLANDS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR VENUS...AND ANOTHER LOCATED BETWEEN LAKE PLACID AND
LAKE JOSEPHINE...MOVING NORTH AT 5 MPH...WILL AFFECT VENUS...
ARCHBOLD...LAKE PLACID AND SEBRING...UNTIL 1000 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2703 8133 2704 8155 2756 8145 2744 8118
TIME...MOT...LOC 0100Z 194DEG 6KT 2705 8138
Thunderstorm Wind, Highlands
- When
- April 18, 8:35 PM EST
- Where
- Highlands County, 1.04 mi N of Lake Placid
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 27.315, -81.370
A few trees and street signs were blown down along Lake June Road in Lake Placid.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in Wyoming, April 18, 2011$237,000 · 1 event
- Flooding in Utah, April 18 to 20, 2011$80,000 · 6 events
- Winter Storm in Montana, April 18 to 19, 201112 events
- Heavy Snow in North Dakota, April 18 to 19, 201110 events
- High Wind in California, April 18 to 21, 201165 kt wind · 6 events
- Winter Storm and Avalanche in Colorado, April 18 to 20, 20116 events
- High Wind in New Mexico, April 18 to 19, 201163 kt wind · 5 events
- High Wind in Texas, April 18 to 19, 201159 kt wind · 3 events
- Winter Storm in Montana, April 18 to 19, 20112 events
- Winter Storm in Montana, April 18, 20111 event
- Hail in Florida, April 18, 20110.88 in hail · 1 event
- Blizzard in Alaska, April 18 to 19, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298605.